MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012535-100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Pain (1994); Perforation of Vessels (2135)
Date of Event 09/25/2024
Type of Reportable Event Death
Event or Problem Description
It was reported the procedure was to treat a bifurcation of the aorta.Two non-abbott gore covered stents were placed on the right and left iliac at the bifurcation.The 100% occluded severely calcified external iliac was pre-dilated with a 4.0 armada balloon.A 7.0x100m absolute pro self expanding stent was then deployed.A 7.0x120mm armada 35 balloon dilatation catheter was then used for post dilatation.The balloon was inflated to 6 atmospheres when the patient started feeling pain.The patient was given pain medication; however, then the patient coded (cardiac arrest).Cpr was started including chest compressions.While performing cpr, an angiogram was performed and a perforation was noted in the external iliac artery that was being post dilated.Cpr was performed for 15 minutes, but after ten minutes of cpr there was no pulse.A blood transfusion was administered and balloon dilatation was performed at the perforation to stop the bleeding while they obtained a covered stent.A covered stent was deployed to treat the perforation, but ultimately, the patient was unable to be resuscitated and expired.The physician commented that he should have used the covered stent instead of the absolute (bare metal) stent.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.The reported patient effects of death, pain and perforation is listed in the absolute pro vascular self-expanding stent system instructions for use as potential adverse effects (e.G., complications) that may be associated with the use of the device.A conclusive cause for the reported death, and the relationship to the product, if any, cannot be determined.A conclusive cause for the reported cardiac arrest, pain and perforation of vessels, and the relationship to the product, if any, cannot be determined.The treatments appears to be related to the operational context of the procedure.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20465235
Report Number2024168-2024-12195
Device Sequence Number7353059
Product Code NIO
UDI-Device Identifier08717648176098
UDI-Public(01)08717648176098(17)260331(10)3041161
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number1012535-100
Device Catalogue Number1012535-100
Device Lot Number3041161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2024
Initial Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age81 YR
Patient SexFemale
Patient Weight54 KG